MAUDE Adverse Event Report: COVIDIEN 1/2CC E100 SAF 29X1/2; SYRINGE, PISTON

COVIDIEN 1/2CC E100 SAF 29X1/2; SYRINGE, PISTON
Model Number 8881511136
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the slide safety feature on this insulin syringe does not stay in place.It can be easily retracted.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and shows that all acceptance criteria inspections were within acceptable limits during the production process.One unpackaged sample with this customer report.A complete investigation was performed.Visually, there was nothing observed that was out of the ordinary.Testing was conducting for shield extension, shield retraction, shield locking torque, and shield collar/spin.These tests were selected as they would best examine whether the safety mechanism of the syringe worked properly.All test results met the specification requirements.The plastic shield on the safety syringe is designed to slide forward to cover the needle to prevent needle sticks and the safety mechanism will deactivate if you do not pull the shield up all the way and twist it.Based on the description provided by the customer they may not have fully activated the safety mechanism.We will continue to trend this issue for future occurrences as part of the complaint review process and to assess the need to initial a formal corrective/preventative action.

Brand Name
1/2CC E100 SAF 29X1/2
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key11709395
Report Number1915484-2021-01236
Device Sequence Number17143578
Product Code FMF
UDI-Device Identifier20884521014944
UDI-Public20884521014944
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881511136
Device Catalogue Number8881511136
Device Lot Number030738X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date07/01/2021
Patient Sequence Number1